Allopurinol and Gabapentin

Drug Interactions

 

allopurinol and gabapentin

Is there an interaction between allopurinol and gabapentin?

Allopurinol is a common treatment to prevent gout. It is known as a Xanthine Oxidase Inhibitor and reduces the amount of uric acid produced in the body. It may also be used to prevent kidney stone or used in certain cancer patients. The most common side effects include rash, nausea and diarrhea. Contact your healthcare provider if you develop a rash or any other side effects.

Gabapentin (and the brand name Neurontin) is a seizure medication, however it is typically used to treat  nerve related pain. Common side effects include dizziness, dry mouth, nausea, sedation and double vision.




No major interaction has been identified between allopurinol and  gabapentin. Side effects can still occur and patients should monitor for any unexpected effects. Always speak with your doctor or pharmacist if you feel you may be having problems with your medications.

An important part of using medications properly is checking with your doctor before starting or stopping medications.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment